MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number ASD48A
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Migration (4003)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 09/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The gore® cardioform septal occluder instructions for use state in the section ¿potential device ¿ or procedure-related adverse events¿ adverse events associated with the use of the occluder may include, but are not limited to: ¿ device embolization w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported to gore a 30mm gore® cardioform asd occluder was selected to treat an atrial septal defect.The device embolized the day after implant.Reportedly, the device was implanted on (b)(6) 2024, and the procedure went well.The position was checked the night of the 16th and was good.Then when it was checked the morning of (b)(6) 2024, the device had embolized.The pre-operative transesophageal echocardiography (tee) revealed the device was tangled in the tricuspid.The physician did not attempt removal and made the decision to send the patient to have the device removed surgically.At the time the patient was sent to surgery they were doing well.It was further reported that the patient did not have deficient rims, and that the blood pressure was up a bit overnight but nothing of concern.It was also reported they had balloon stop flow that measured on echo at 25.The 24 balloon maxes out at 27 mm and a full volume was put into the balloon.The doctor opted to try a 44 mm device first.That device wouldn't stay on the superior and or anterior superior rim.We then placed the larger 48 mm device.The patient is doing well after surgery.

Brand Name
GORE® CARDIOFORM ASD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
KENDRICK PEAK MPD B/P
4250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
megan reigh
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20248970
Report Number2017233-2024-05320
Device Sequence Number7235088
Product Code MLV
UDI-Device Identifier00733132636525
UDI-Public00733132636525
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/18/2026
Device Catalogue NumberASD48A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Initial Report FDA Received Date09/18/2024
Date Device Manufactured09/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age35 YR
Patient SexFemale